MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR FEM HD GT 28OD +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR FEM HD GT 28OD +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that despite what seemed to be a satisfactory implantation, a revision surgery had to be done due to dislocation.The bipolar cup was dislocated and did not have the head inside it when the parts where removed, despite having the integral and well placed safety ring.New devices of the same reference were place as replacement.Back-up available, no delay reported.
 
Additional Manufacturer Narrative
It was reported that a revision surgery had to be done due to dislocation.The bipolar cup was dislocated and did not have the head inside it when the parts were removed.The associated tandem bipolar and cobalt chrome femoral head, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes could include but not limited to user/procedural variance or surgical technique used.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical history, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2017.A dimensional evaluation found the device to be within specification.The medical investigation concluded that, per the product evaluation, the dimensional evaluation found the device to be within specification and the stated failure mode could not be confirmed.No change to the previous medical investigation (i-0258736) is otherwise warranted at this time, as clinical/medical supporting documentation has not been provided.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic injury or a fit/ sizing issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR FEM HD GT 28OD +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9216071
Report Number1020279-2019-03693
Device Sequence Number11410328
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number17GM16087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
05/20/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date02/28/2020
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight52